Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 32, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 11, 2006, 6:27 PM MDT for Teller County, Colorado. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2006, 6:27 PM MDT (00:27 UTC)
- Expired
- Jun 11, 2006, 7:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Teller County, CO
The radar
The Denver radar (KFTG), 100 km from the middle of the area, began a volume at 00:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 829 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 3186 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 120027 SVRPUB COC119-120130- /O.NEW.KPUB.SV.W.0032.060612T0027Z-060612T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 627 PM MDT SUN JUN 11 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL TELLER COUNTY IN CENTRAL COLORADO... * UNTIL 730 PM MDT... * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTHWESTERN TELLER COUNTY...OR ABOUT 28 MILES NORTHWEST OF COLORADO SPRINGS...AND MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTY...NORTH OF HIGHWAY 24. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3902 10531 3897 10519 3912 10502 3913 10523 $$
4 follow-up statements
000
WWUS55 KPUB 120047
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
646 PM MDT SUN JUN 11 2006
COC119-120130-
/O.CON.KPUB.SV.W.0032.000000T0000Z-060612T0130Z/
TELLER CO-
646 PM MDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTH CENTRAL TELLER COUNTY...
AT 644 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED OVER NORTH CENTRAL TELLER COUNTY...OR ABOUT 26 MILES
NORTHWEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...AFFECTING THE MOUNTAINOUS TERRAIN NORTH OF
HIGHWAY 24.
AT 626 PM...THE PUBLIC SAW HAIL UP TO THE SIZE OF QUARTERS 11 MILES
WEST OF WOODLAND PARK.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3902 10531 3897 10519 3905 10502 3912 10502
3912 10523
$$000
WWUS55 KPUB 120101
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
659 PM MDT SUN JUN 11 2006
COC119-120130-
/O.CON.KPUB.SV.W.0032.000000T0000Z-060612T0130Z/
TELLER CO-
659 PM MDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHERN TELLER COUNTY...
AT 656 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER NORTH CENTRAL TELLER COUNTY...OR ABOUT 24
MILES NORTHWEST OF COLORADO SPRINGS...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...AFFECTING THE MOUNTAINOUS TERRAIN NORTH OF
HIGHWAY 24.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3902 10531 3897 10519 3901 10503 3912 10502
3912 10523
$$000
WWUS55 KPUB 120115
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
715 PM MDT SUN JUN 11 2006
COC119-120130-
/O.CON.KPUB.SV.W.0032.000000T0000Z-060612T0130Z/
TELLER CO-
715 PM MDT SUN JUN 11 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT
FOR NORTHERN TELLER COUNTY...
AT 713 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED OVER NORTHWESTERN TELLER COUNTY...OR ABOUT 28
MILES WEST OF COLORADO SPRINGS...MOVING NORTHEAST AT 10 MPH.
THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE
INDICATED COUNTY...NORTH OF HIGHWAY 24.
IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.
FREQUENT OR CONTINUOUS LIGHTNING WILL ALSO OCCUR. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. IF
CAUGHT OUTDOORS...STAY AWAY FROM WATER...METAL OBJECTS...AND ISOLATED
TALL OBJECTS SUCH AS TREES. IF INDOORS...STAY AWAY FROM WINDOWS AND
DOORS AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF
POSSIBLE...UNPLUG ANY UNNECESSARY APPLIANCES BEFORE THE THUNDERSTORM
HITS.
LAT...LON 3900 10531 3896 10517 3901 10503 3912 10502
3912 10523
$$000
WWUS55 KPUB 120129
SVSPUB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
728 PM MDT SUN JUN 11 2006
COC119-120138-
/O.EXP.KPUB.SV.W.0032.000000T0000Z-060612T0130Z/
TELLER CO-
728 PM MDT SUN JUN 11 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TELLER COUNTY EXPIRES
AT 730 PM MDT...
LAT...LON 3900 10531 3896 10517 3901 10503 3912 10502
3912 10523
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:27 PM MDT, 5 hours earlier.
Area forecast discussion, Jun 11, 1:27 PM MDT, 5 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 127 PM MDT SUN JUN 11 2006 .SHORT TERM... (TONIGHT AND MONDAY) ...RED FLAG WARNING CONS FOR SAN LUIS VALLEY THIS EVE... ...BIG CHALLENGES ON TSTMS DEVELOPMENT THIS AFTN/EVE AND AGAIN MON... ...AVIATION CONCERNS ACROSS SERN CO LATE TNGT/EARLY MON MORNING... CURRENTLY...EARLY AFTN SFC HAND-ANALYSIS SHOWED AMPLE LOW LEVEL MOISTURE ACROSS ERN CO AS DEW POINTS WERE IN THE 50S. HARD TO DISCERN ANY SYNOPTIC SCALE COLD FRONT/BOUNDARY ACROSS ERN CO FROM LAST NGTS MCS ACROSS NERN CO/KS. LOW LEVEL ELY FLOW WAS INCREASING ACROSS SERN CO EARLY THIS AFTN. RELATIVELY DRIER AIR HAS INVADED THE CONTDVD AND HIGH VALLEYS AS SFC DEW POINTS WERE IN THE SINGLE DIGITS TO 20S. WATER VAPOR AND RUC MODEL ANALYSES ARE NOT INDICATING ANY SIGNIFICANT UPPER FEATURE TO TRIGGER THE TSTMS THIS AFTN...HOWEVER...THERE IS A HIGH LEVEL MOISTURE MASS MOVING INTO UT AND MAY BE ASSOCIATED WITH THE H3-H2 POTENTIAL VORTICITY LOBE(POSITIVE VALUE IMPLIED ASCENT). CU ALREADY STARTING TO GROW OVER THE ERN CO MOUNTAINS PER VISIBLE SATELLITE IMAGERY AND WINDOW. THE OTHER THING TO NOTE WAS THE EXTENSIVE IFR-VFR CLOUD COVER ACROSS NRN KS...NE...AND SD EARLY THIS MORNING IN RESPONSE TO HIGHER LEVELS OF SFC-PBL MOISTURE AND MCS RAINFALL. RED FLAG CONDITIONS HAD NOT YET DEVELOPED ACROSS THE SAN LUIS VALLEY...YET. TNGT...MESOSCALE MODELS CONTINUE TO SUGGEST ISOLD-SCT SHRA/TSRA TO DEVELOP OVER THE ERN CO MOUNTAINS. MIXED LAYER CAPES ARE FORECAST TO BE 500-2K J/KG ACROSS SERN CO INCLUDING LIFTED INDICES OF 0C TO -4C FROM THE ERN CO MOUNTAINS INTO THE PLAINS. THE STRONGEST CONVECTIVE INHIBITION WILL BE AROUND THE CO/KS BORDER. GIVEN THE WLY MIDLEVEL FLOW JUXTAPOSED WITH THE LOW LEVEL ELY FLOW...0-6KM BULK SHEARS ARE 35-40KTS AND SHOULD SUPPORT SUPERCELL TSTM DEVELOPMENT MAINLY ALONG AND E OF THE I-25 CORRIDOR. JUST WAITING FOR THE TRIGGER TO ENHANCE CONVECTION. THERE WILL BE THE ELY LOW LEVEL SLOPE FLOW...BUT NOT SURE IF THAT WILL BE STRONG ENOUGH. WILL MAINTAIN THE ISOLD-SCT SHRA/TSRA ACROSS ERN CO MOUNTAINS AND PLAINS. THE MAIN THREAT FOR STRONGER TSTMS WILL BE HAIL AND DAMAGING WIND GUSTS GIVEN A RELATIVELY LOWER FREEZING/WET BULB ZERO HEIGHT AND DOWNDRAFT CAPES PROGGED TO BE 1K-2K J/KG. LCL HEIGHTS WILL PROBABLY BE TOO HIGH AND TOUGH TO FIND ANY SIGNIFICANT LOW LEVEL BOUNDARY TO SUPPORT LONG LIVED TORNADOES. THE ISOLD-SCT SHRA/TSRA SHOULD EVOLVE INTO A NOCTURNAL MCS AS IT MOVES ACROSS ERN CO AND INTO KS. POTENTIAL FOR LOW LEVEL CLOUDS TO ADVECT INTO AND FORM OVER ERN CO LATE TNGT. SEE AVIATION SECTION. PLAN TO LET THE RED FLAG WARNING TO CONTINUE THROUGH MIDEVENING. LOW HUMIDITY... HAINES...DROUGHT ARE ALL IN PLACE...EXCEPT THE WIND GUSTS...SO FAR. NAM MET MOS HAS BEEN RUNNING A LITTLE TOO HIGH ON ITS SPEED LATELY. MON...PATTERN VERY SIMILAR TO SUN. WLY FLOW ALOFT AND LOW LEVEL ELY FLOW IN PLACE. MESOSCALE MODELS ONCE AGAIN DEVELOP SHRA/TSRA OVER THE ERN CO MOUNTAINS BETWEEN 18Z-21Z AND THEN DRIFTING EWD INTO THE CO PLAINS. MIXED LAYER CAPE VALUES ARE 500-2K J/KG. LIFTED INDICES MIGHT BE A LITTLE MORE UNSTABLE WITH VALUES OF -2C TO -8C...ASSUMING THE NAM12 SFC DEW POINTS ARE CORRECT. LIKE TODAY...TOUGH TO FIND A SIGNIFICANT SHORTWAVE IN THE MODEL DATA THAT WILL REALLY TRIGGER THE CONVECTIVE PRECIPITATION. THERE IS A H3-H2 POTENTIAL VORTICITY LOBE TO ENHANCE CONVECTION. PLANNING TO GO WITH A PERSISTENCE FORECAST. ANOTHER POTENTIAL RED FLAG DAY ACROSS THE SAN LUIS VALLEY...BUT NOT SURE IF THE WIND GUSTS CRITERIA WILL BE MET JUST LIKE TODAY. WILL NOT ISSUE A FIRE WEATHER WATCH. WENT WITH A 50-50 BLEND ON THE MET AND MAV MOS WIND GUIDANCE. METZE .LONG TERM... (MONDAY NIGHT THROUGH NEXT SUNDAY) AT THE MOMENT...IT APPEARS THAT THE METEOROLOGICAL ISSUES FOR THE LONG TERM WILL BE 1.) THE AMOUNT AND POTENTIAL SEVERITY OF ONGOING CONVECTION FOR MONDAY NIGHT...2.) VERY WARM TO HOT MID-JUNE TEMPERATURES AND 3.) INCREASING CRITICAL FIRE WEATHER CONCERNS FROM MID TO LATE WEEK OVER SECTIONS OF THE CWFA. LATEST LONGER TERM MODELS CONTINUE TO SUGGEST THAT SEVERE WEATHER THREAT WILL CONTINUE TO BE WITH US FROM MONDAY INTO MONDAY NIGHT WITH PROJECTED CAPES OVER PORTIONS OF THE SOUTHEAST PLAINS IN THE 2000 TO 3000 J/KG RANGE AND LIS IN THE -6C TO -9C RANGE IN COMBINATION WITH ADEQUATE 0-6KM BULK SHEAR VALUES NOTED BETWEEN 00Z AND 06Z TUESDAY. ONE NEGATIVE NOTED AT THIS TIME IS THAT PROJECTED 300-200MB PVU PARAMETERS APPEARS TO BE WEAKER THAN VALUES NOTED PAST FEW DAYS. FOCUS THEN SWITCHES TO WARMING TEMPERATURES FROM AT LEAST TUESDAY UNTIL THURSDAY AS AN UPPER RIDGE REMAINS ANCHORED/CENTERED TO OUR SOUTH OVER NEW MEXICO. WITH VERY WARM TO HOT TEMPERATURES ARE THEN EXPECTED AGAIN BY NEXT WEEKEND AS ZONAL FLOW/FLAT UPPER RIDGING ALOFT COMBINES WITH A RELATIVELY SHARP LEE-SIDE TROUGH. PROJECTED 700MB TEMPERATURES IN THE 18C TO 20+C RANGE TUESDAY INTO THURSDAY AND THEN AGAIN BY NEXT SATURDAY AND SUNDAY. IF PROJECTED SOUNDINGS/GUIDANCE AND MODELS PAN OUT THIS MEANS THAT CITIES SUCH AS PUEBLO WILL BE TOYING WITH 100F MAXIMUM TEMPERATURE READINGS FROM TUESDAY INTO THURSDAY AND THEN AGAIN BY NEXT WEEKEND...WHILE COLORADO SPRINGS COULD EXPERIENCE SEVERAL NEAR 90F DEGREE READINGS IN THE LONG TERM. ALL IN ALL...A VERY HOT WEATHER WEEK ON TAP FOR THE REGION. WILL CONTINUE WITH INHERITED LOW GRADE MAINLY AFTERNOON AND EVENING POPS FROM TUESDAY INTO NEXT SUNDAY. CRITICAL/POTENTIALLY MORE WIDESPREAD FIRE WEATHER CONCERNS ARE EXPECTED TO BE ON THE INCREASE BY LATE IN THE WEEK AS AN UPPER LEVEL TROUGH IS PROJECTED TO MOVE ACROSS COLORADO FROM LATER THURSDAY INTO FRIDAY...PROVIDING THE POTENTIAL FOR ENHANCED GRADIENT WINDS. WFO PUEBLO WILL CONTINUE TO MONITOR. THANKS SURROUNDING OFFICES FOR COORDINATION/COLLABORATION. && .AVIATION... MESOSCALE MODELS ARE SUGGESTING AN ABUNDANCE DEEP OF LOW LEVEL MOISTURE WILL DEVELOP ACROSS ERN CO LATE TNGT/EARLY MON MORNING. THIS MOISTURE WILL LIKELY BE DEEP ENOUGH FOR STRATUS/FOG TO DEVELOP ACROSS ERN CO. CLOUD HEIGHTS MAY BECOME IFR-LOW VFR BETWEEN 07Z-15Z WITH SOME PATCHY 3-6SM FOG ALONG AND E OF THE I-25 CORRIDOR. TAF SITES THAT COULD BE AFFECTED ARE COS AND PUB. IF THE STRATUS/FOG DEVELOPS...THEN WILL LIKELY DISSIPATE ACROSS SERN CO BETWEEN 15Z- 18Z MON. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ224. &&
Hazardous weather outlook, Jun 11, 6:47 AM MDT, 11 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 647 AM MDT SUN JUN 11 2006 COZ058>089-093>099-121300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 647 AM MDT SUN JUN 11 2006 ...RED FLAG WARNING IN EFFECT FOR FIRE WEATHER ZONE 224...WHICH IS THE SAN LUIS VALLEY...FROM NOON TODAY UNTIL 9 PM MDT THIS EVENING...FOR WINDS GUSTING OVER 25 MPH...RELATIVE HUMIDITIES LESS THAN 15 PERCENT...HAINES VALUES OF 6...LONG TERM DROUGHT...AND CRITICALLY DRY FUELS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP IN THE SAN LUIS VALLEY THIS AFTERNOON AND EVENING. A COMBINATION OF DRY FUELS...WIND GUSTS OVER 25 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND ONGOING DROUGHT WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. THERE IS ALSO A THREAT FOR ONE OR TWO SEVERE THUNDERSTORMS ACROSS THE SOUTHEAST COLORADO PLAINS TODAY. THESE STORMS ARE EXPECTED TO FORM ALONG OR NEAR THE I-15 CORRIDOR LATE THIS AFTERNOON...AND THEN SPREAD EAST ACROSS THE PLAINS. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING...WIND GUSTS OVER 60 MPH...AND HAIL OVER 3/4 INCH IN DIAMETER. THE PRIMARY WINDOW FOR THUNDERSTORMS WILL RUN BETWEEN 3 PM AND 9 PM MDT. THE AREA MOST LIKELY TO BE AFFECTED BY SEVERE WEATHER INCLUDES THE I-25 CORRIDOR AND THE SOUTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE FORECAST AREA EACH DAY THROUGH SATURDAY...MAINLY OVER THE HIGHER TERRAIN AND ADJACENT PLAINS. THERE WILL BE A HIGHER CHANCE FOR THUNDERSTORMS ACROSS THE EASTERN PLAINS ON MONDAY...AS DEVELOPING UPSLOPE FLOW WILL ALLOW FOR LOW LEVEL MOISTURE TO INCREASE ACROSS REGION. THERE IS THE POTENTIAL FOR A FEW SEVERE STORMS ACROSS THE FAR EASTERN PLAINS MONDAY AFTERNOON AND EVENING. FIRE DANGER WILL BE ON THE INCREASE ACROSS THE REGION FOR WEDNESDAY AND THURSDAY...AS HOT AND BREEZY TO WINDY CONDITIONS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHEAST COLORADO PLAINS.
In the hours before
Local storm report, Jun 11, 3:48 PM MDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
348 PM MDT SUN JUN 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 18 E TRINIDAD 37.17N 104.18W
06/11/2006 E0.88 INCH LAS ANIMAS CO PUBLIC
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 6:52 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 53 min |
| Jun 11, 7:45 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 56 min |
| Jun 12, 2:03 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 37 min |
| Jun 12, 2:36 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 38 hr |
| Jun 12, 2:36 PM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Bent, Chaffee, Conejos, Costilla and 15 more | 38 hr |
| Jun 12, 3:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| Jun 12, 5:02 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 45 min |
| Jun 12, 5:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 41 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.